Flash Flood, Chicot
- When
- June 12, 1:45 AM CST to 2:45 AM CST
- Where
- Chicot County, 2.01 mi NNW of Dermott to 1.68 mi W of Dermott
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.544, -91.449
A couple of streets in town were under water.
An additional cluster of showers and thunderstorms moved across the delta portion of Mississippi and Arkansas in wake of a derecho that moved across the region earlier in the evening. These storms caused some flooding in Dermott.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
An additional cluster of showers and thunderstorms moved across the delta portion of Mississippi and Arkansas in wake of a derecho that moved across the region earlier in the evening. These storms caused some flooding in Dermott.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 11, 9:40 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1040 PM CDT MON JUN 11 2012 .UPDATE...MADE SOME ADJUSTMENTS TO THE FORECAST TO LOWER THE TEMPERATURES. A FEW PLACES WERE IN THE MID TO UPPER 60S. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR A FEW MORE HOURS. SURFACE ANALYSIS SHOWS A TROUGH AXIS EXTENDING FROM SOUTHERN ARKANSAS BACK INTO NORTHEASTERN TEXAS. NEW THUNDERSTORMS WERE DEVELOPING IN THAT AREA AT THIS TIME...SO STILL WATCHING THAT AREA. COOL...DRY AND STABLE AIR WAS PRETTY FAR AWAY. THE STORM COMPLEX CONTINUES TO PUSH SOUTH...WITH WIDESPREAD DAMAGE STILL OCCURRING IN THE PATH. LOOKING FOR THE BOUNDARY TO CONTINUE TRACKING OUT OF THE CWA OVER THE NEXT FEW HOURS. THE WESTERN HALF OF THE LINE WASN'T AS STRONG...BUT IT WAS LAGGING BEHIND...SO NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI WILL LIKELY SEE ACTIVITY LASTING A LITTLE WHILE LONGER. && .AVIATION...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE SOUTH ACROSS THE ARKLAMISS. WIND GUSTS FROM 30 TO 50 KTS CAN BE EXPECTED AS THE LINE APPROACHES THROUGH HBG BETWEEN 330 AND 4Z...IT MAY BE AROUND 430Z BEFORE STORMS MOVE INTO HEZ. NORTH WINDS WILL DEVELOP BEHIND THE STORMS BRIEFLY AND RETURN BACK TO THE SOUTH. SHOWERS AND THUNDERSTORMS WITH FREQUENT LIGHTING WILL CONTINUE BEHIND THE LINE THROUGH 8Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 90 72 90 / 100 59 50 24 MERIDIAN 68 89 71 92 / 100 60 42 19 VICKSBURG 70 90 70 90 / 100 55 52 29 HATTIESBURG 72 91 73 92 / 77 48 30 35 NATCHEZ 73 89 71 89 / 89 40 32 46 GREENVILLE 68 90 69 89 / 46 50 32 17 GREENWOOD 68 90 68 89 / 44 47 30 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1254 AM CDT TUE JUN 12 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 130600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1254 AM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1137 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 4 SSW COLUMBIA 31.20N 89.86W
06/11/2012 MARION MS EMERGENCY MNGR
POWER LINES WERE DOWNED AT MS HIGHWAY 35 AND OLD
JAMESTOWN ROAD NEAR FOXWORTH
&&
DLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING 5 S VICKSBURG 32.25N 90.87W
06/11/2012 WARREN MS EMERGENCY MNGR
*** 1 FATAL *** A MAN WAS FATALLY INJURED BY A LIGHTNING
STRIKE NEAR THE INTERSECTION OF FISHER FERRY ROAD AND
AMANDA DRIVE
&&
DLMSZ018-019-025-120705-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
115 AM CDT TUE JUN 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 AM CDT TUE JUN 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF DEESON AT 116 AM
CDT...MOVING SOUTHEAST AT 25 MPH.
PEOPLE IN NORTHEASTERN BOLIVAR...NORTHWESTERN LEFLORE AND
NORTHEASTERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3406 9065 3399 9065 3398 9044 3382 9044
3381 9039 3365 9045 3395 9097 3402 9095
3403 9090 3409 9088 3410 9093 3412 9093
3413 9085
TIME...MOT...LOC 0616Z 300DEG 22KT 3397 9081
MMEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
216 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM HAIL 1 W CLEVELAND 33.74N 90.75W
06/12/2012 E0.25 INCH BOLIVAR MS LAW ENFORCEMENT
PEA SIZE HAIL REPORTED JUST WEST OF CLEVELAND.
&&
MMEMSZ018-019-025-120820-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
219 AM CDT TUE JUN 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT TUE JUN 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BOYLE AT 219 AM CDT...MOVING EAST
AT 25 MPH.
PEOPLE IN SOUTHEASTERN BOLIVAR...NORTHERN LEFLORE AND CENTRAL
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3388 9044 3382 9044 3381 9019 3380 9018
3378 9017 3376 9019 3375 9028 3372 9031
3370 9027 3374 9024 3373 9021 3372 9013
3347 9010 3346 9025 3354 9087 3394 9081
TIME...MOT...LOC 0719Z 286DEG 22KT 3371 9070
MMEMSZ027-028-120830-
MONTGOMERY MS-CARROLL MS-
229 AM CDT TUE JUN 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 AM CDT TUE JUN 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TEOC AT 229 AM CDT...MOVING
SOUTHEAST AT 25 MPH.
PEOPLE IN CARROLL AND SOUTHERN MONTGOMERY COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3343 8950 3328 8960 3329 8970 3322 8975
3332 9011 3367 9010
TIME...MOT...LOC 0729Z 300DEG 20KT 3355 9007
MMEThe Little Rock radar (KLZK), 162 km away, was scanning. The volume nearest the first event began at 07:43 UTC.
1 flash flood. Local standard time, as filed.
A couple of streets in town were under water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385331.